rachel

Non-Drug related HPPD

5 posts in this topic

Found this forum online am very much hoping to learn from people who have had non drug related early childhood onset hppd (no history of drug use either psychedelic /presceiption/other) childhood. My earrliest recollections or the distortion were during pre adolescence. I only recall being anxious of these symptoms at night after dark as I would ask to sleep with my parents because I was seeing dots, or the air was moving, etc. Other than that, the visual abnormalities were mostly ignored except when used as distraction, etc. I never fully knew I was seeing things differently than everyone else, ans of course there is the risk of sounding psychotic as Im sure many here relate when trying to describe this. I did suffer anxiety disorders in early childhood including a rather aggressive OCD that began to subside post puberty. Additionally, ADHD that didn't subside even through adulthood, and depressive symptoms in adulthood.

This year I sought medical treatment for depression and ADD symptoms which have both never been treated (either by CBT/medication) till now. I am concerned about taking drugs if they will aggregate HPPD, as among which I was prescribed was an an anti-psychotic drug respiridone (as an off label treatment for ADHD with additional disorder and depression). What lead me to this site is that it online I read this drug had made HPPD symptoms worse in patients. I didnt mention to my dr the hppd (honestly its not something that i even think about), but i am worried in that after taking the migrain medication topomax 6 years ago (which is also off lable from its primary use as an antiepileptic), I now suffer from percent and very persistent and aggressive tinnitus (constant ringing of the ears) which does bother me emmensely. I am concerned if non drug induced HPPD individuals might be hyper sensitive to side effects to medication (particularly worsening symptoms of hppd and auditory tinnitus which was not present previously). I also mention this as the rare possible side efdect of respiridone was permanent neurological imapirment (something like terret spasm parkensins or something... horrifying. Prior to now, I had never used any prescription medication (even as a child for neither the ADHD or OCD). However now in adulthood as I may be using them (my dr gave me prescriptions for ADD- I just haven't filled them), it has proven problematic, as although I do want treatment I am fearful of side effects including the worsening of visual snow, tinnitus, and especially the potentially dangerous ones I worry I might be more susceptible to considering both my history with the tinitus side effect and the lifelong HPPD already present. I worry this sensitivity might make me prone in sone way.

Im hoping to learn more from non drug caused HPPD people here, particularly whom may have struggled with it as a child, and if anyone knows from experience/other insight if there are higher risks to side effects. Thank you.

1

Share this post


Link to post
Share on other sites

What you have is Visual Snow and not HPPD... but is almost the same. But when you say you doctor you have visual snow he will be maybe more "good" to you and dont judge you for taking drugs (that actually you never did) This happened to me... Anyway look for HPPD works Benzodiazepines (but are pretty adictive) and some anticonvulsives just like Keppra or Lamictal. What makes hppd worst is Antipsychotics just like Risperidone. Antidepressives just like SSRI'S (Sertraline, Prozac, Paxil) make that your symptoms flare up but just ik the begining of treatmente then they get back to baseline. This is all I know since I had HPPD and did read a lot of forums and groups and official information too. Hope it helps!

0

Share this post


Link to post
Share on other sites

Thanks so much for this insight. I really appreciate it. I will be sure to refer to it as visual snow rather than hppd, though I'm still hesitant to discuss it at all with my dr being as how the symptoms (if not fully understood in correlation to the disorder itself- which there is so little information on, particularly for non drug related cases) might seem like a psychosis in and of itself. I don't suffer from psychotic symptoms of any kind (unless the kitchen sink isn't actually speaking to me... jk), so I was a bit miffed by the respiridone prescription as perhaps a bit extreme for what I was told would be an effective off label adhd treatment when accompanied by stimulant meds. There is not a lot of information I can find about it helping adult adhd (actually nothing I have found online. Only childhood cases). I would consider antidepressants and wanted to ask about this, but it is heartening to hear these also might worsen symptoms. My only job I have right now is driving and it is very hard at night due to the problems with access glowing, halos, light trails and all such other night distortion, etc. (Honestly I probably should never be driving at night to begin with so I really do think want any worse symptoms than I already have.)

I Googled 'Benzodiazepines' (this u say helps the vs/hppd?) but it doesn't seem like something they'd prescribe for me. I do also worry about the mention of addiction (hence the never taken drugs thing ) as there is a lot of family history of this I just presume I have an addictive personality by genetic default not to want to risk it, and the stimulant medication for adhd (also that I havent taken yet) reports high risk for abuse as well. You said you 'had' hppd.. does this mean that you are experiencing some kind of recovery or lessening of symptoms? If so, may I ask if you were being tested with any medication that helped at all? It is not bothersome to me- particularly as I don't know a vision without it. It's weird because although I've never experienced a normal vision I feel I fully understand it and it would be nice particularly at night (tho maybe unsettling to not have anything to look at when I'm spacing out) but not something I really care if I ever get. What I am most most most eager to heal is the auditory tinnitus I got after taking the anticonvulsant medication Topamax. It is VERY bothersome to me and if there is any hope for drug induced hppd then maybe there is for drug caused tinnitus as well? ?..?? It's been 6 years now with the tinitus and it's very very loud. It's pure f--king awful

0

Share this post


Link to post
Share on other sites

I didnt recover but I felt so much better... But this started nine months ago so I cant tell you for sure... maybe I get better... in sole cases HPPD gest better, others no... I really wish it goes away. But anyway I feel much better. I take no pills I was only telling you a "panorama" of the meds for HPPD or Visual Snow... the best is Lamictal or Keppra... the worst antipsychotic. Anyway I will recommend you talk to your psyquiatress and change your lifetile to eat healthy and lot of sports. Im sure you will feel better!!

1

Share this post


Link to post
Share on other sites

I see more and more people geths realy benefits from sport it is the best way to deal with hppd

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now